MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA APOLLO; ANESTHESIA UNITS

DRÄGERWERK AG & CO. KGAA APOLLO; ANESTHESIA UNITS
Model Number 8606500
Medical Device Problem Codes Intermittent Continuity (1121); Gas Output Problem (1266); Failure to Deliver (2338); Pressure Problem (3012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation was just started.The result will be forwarded in a follow up report.
 
Event or Problem Description
It was reported that the apollo had a ventilator failure in the middle of a case.There was no patient harm due to this.
 
Event or Problem Description
 
Additional Manufacturer Narrative
For the investigation the provided logfile and the returned parts were analysed.The described ventilator failure was confirmed by means of the logfile.It was found that on (b)(6) 2024, the ventilator detected a wrong motor position and forced an autonomous shutdown to safety mode according to specification, directly after automatic ventilation was started.In the following the ventilation mode was automatically changed to man/spont while the appropriate alarm was given.About twenty minutes later, the user restarted the device and continued the ventilation without any further problems.On site the rolling diaphragm was replaced on (b)(6) 2024.The visual inspection showed marks on its surface in form of a hole.Possibly the diaphragm was mounted incorrectly and therfore rubbed against the ventilator housing in an irregular way.For proper function of the ventilator a vaccum is generated between piston and diaphragm to avoid the diaphragm getting wrinkled during operation.In case of a leakage (e.G.Caused by a hole) inside one of these two diaphragms, generation of a sufficient vacuum pressure and thus automatic ventilation might be restricted.Manual ventilation and monitoring functions as well are not affected.The vacuum pressure (min.-80 hpa) is controlled by a pressure sensor.If the lower limit couldn¿t be reached, device alarms for reinstall ventilator and an additional prompt (check ventilator) is displayed.Finally, it is not possible to identify the exact root cause, however it is assumed that the motor was temporarily blocked due to an incorrectly fitted rolling diaphragm.The number of similar cases, related to the same root cause, is within the expected range of the respective risk assessment and thus accepted.The field failure rate is subject to permanent monitoring by the responsible product quality board and is rated as acceptable.

Brand Name
APOLLO
Common Device Name
ANESTHESIA UNITS
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key20244264
Report Number9611500-2024-00392
Device Sequence Number12571473
Product Code BSZ
UDI-Device Identifier04048675229674
UDI-Public(01)04048675229674(11)200317(93)8606500-67
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8606500
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer10/21/2024
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown